Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 62, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2000, 10:09 AM CST for McCurtain County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2000, 10:09 AM CST (16:09 UTC)
- Expired
- Mar 25, 2000, 10:45 AM CST
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 251612 SVRSHV OKC089-251645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1009 AM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCCURTAIN COUNTY IN OKLAHOMA * UNTIL 1045 AM CST * AT 1009 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF IDABEL... MOVING EAST AT 40 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... IDABEL AT 1015 AM BROKEN BOW 1025 AM THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO NICKLE SIZE. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCCURTAIN COUNTY IN OKLAHOMA UNTIL 1045 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:15 AM CST, 54 minutes earlier.
Area forecast discussion, Mar 25, 9:15 AM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 915 AM CST SAT MAR 25 2000 MORNING RAOBS SCARY LOOKING AT SHV/FTW WITH LARGE HAIL POTENTIAL WITH ANY SEVERE THUNDERSTORM DEVELOPMENT TODAY. ALSO...WITH RELATIVELY LIGHT STEERING CURRENTS/MID LEVEL FLOW...STORMS PRODUCING LOCALLY HEAVY RAINFALL WITH TOTALS NEAR THREE INCHES ACROSS NORTHERN MCCURTAIN COUNTY ALREADY THIS MORNING. EAST TEXAS CONVECTION HAS TRIED TO SHOW A TENDENCY TO WEAKEN SOMEWHAT OVER THE LAST HOUR BUT LATEST RUC SUGGESTS CONVECTION ACROSS SOUTHEAST OKLAHOMA/SOUTHWEST ARKANSAS WILL CONTINUE TO MOVE AND DEVELOP SLOWLY EASTWARD. WEAK CAP/VERY UNSTABLE ATMOSPHERE/LOW WETBULB ZERO HEIGHTS/SFC TROUGH TO FOCUS CONVECTION LATER THIS AFTERNOON ACROSS CENTRAL/NORTH TEXAS...ALL LEAD TO LARGE HAIL PRODUCING THUNDERSTORMS...DEPENDENT UPON ANY KIND OF DAYTIME HEATING. CURRENT FCST HAS GOOD HANDLE ON POPS/SEVERE WORDING AND TEMPS. MAY MENTION LOCALLY HEAVY RAINFALL ACROSS THE EXTREME NORTHWEST THIS AFTERNOON. OTHER THAT SOME WORDING CHANGES...WILL LEAVE CURRENT FCST BASICALLY UNCHANGED. MORE FIREWORKS POSSIBLE TONIGHT WITH SECONDARY SHORTWAVE EXPECTED TO ACCELERATE EASTWARD OUT1 OF SOUTHWEST TEXAS. STAY TUNED...13 .SHV...NONE.
In the hours before
Special weather statement, Mar 25, 9:59 AM CST, 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST SAT M
Special weather statement, Mar 25, 10:00 AM CST, 9 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST SAT MAR 25 2000 SCATTERED TO NUMEROUS STRONG THUNDERSTORMS CONTINUE DEVELOPING THIS MORNING ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. A VERY UNSTABLE ATMOSPHERE IS IN PLACE ACROSS THE FOUR STATE REGION TODAY...ALONG WITH A WEAK STATIONARY BOUNDARY ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA. AS THE AFTERNOON PROGRESSES...DAYTIME HEATING WILL ALLOW FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WITH LARGE HAIL THE PRIMARY THREAT. ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...HAM RADIO OPERATORS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:59 PM CST | Severe Thunderstorm Warning | SHV | McCurtain | 61 min |
| Mar 25, 1:58 PM CST | Severe Thunderstorm Warning | SHV | McCurtain | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.